MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+UNI VIO 6IN 3-0 SA RB-1 MP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI MCRYL+UNI VIO 6IN 3-0 SA RB-1 MP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B449
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a robotic prostatectomy on an unknown date in 2025 and barbed suture was trailed.The patient experienced a bladder leak from the ureterovesical anastomosis.A leak test was conducted intra-operatively, and the anastomosis looked good at the time.During patient follow-up, a leak was discovered and determined to be from the bladder.Surgeon opines that the stratafix slipped and caused the anastomosis to fail.Surgeon states he has never had a bladder leak in over 1000 cases, and the only changed variable in this specific patient was the barbed suture.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6: component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformance's were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.2.Date of index surgical procedure? 3.The diagnosis and indication for the index surgical procedure? 4.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? 5.On what tissue was the suture used? 6.What was the tissue condition (normal, thin, calcified, fragile, diseased)? 7.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? 8.Was at least one reverse stitch performed prior to closure? 9.Where was the anastomotic leak? 10.How was the anastomotic leak managed? 11.Please describe any surgical intervention required for the anastomotic leak including date and findings.12.Please describe the appearance of the suture during the second procedure.13.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? 14.Did the suture barbs not engage in the tissue? 15.Did the suture pull out of the tissue? 16.Did the fixation loop fail? 17.Were there any patient stress factors that led to the suture breaking or pulling out of the tissue? 18.Onset date/time of anastomotic leak? (# post op days) 19.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? 20.What symptoms did the patient experience following the index surgical procedure? onset date? 21.Other relevant patient history/concomitant medications? 22.What is the physician¿s opinion as to the etiology of or contributing factors to this event? 23.What is the patient's current status? 24.Surgeon¿s name?.
 
Additional Manufacturer Narrative
Product complaint #(b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: 1.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Male.2.Date of index surgical procedure? (b)(6) 2025.3.The diagnosis and indication for the index surgical procedure? unknown.4.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? robotic.5.On what tissue was the suture used? suture was used on urethrovesical anastomosis to reconnect bladder and urethra.6.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal tissue condition.7.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? stratafix strands were interlocked at fixation loop to create double-armed.8.Was at least one reverse stitch performed prior to closure? no reverse stitches were performed.Surgeon tied the two stratafix strands together with a knot.He was aware this is a contraindication; however, this is the technique he has been using with vloc for years.9.Where was the anastomotic leak? there is no precise way to determine where the anastomotic leak was, but the surgeon anticipates it came from the bladder.10.How was the anastomotic leak managed? managed leak having drain placed in patient, and longer hospital stay due to surgeon concerns.11.Please describe any surgical intervention required for the anastomotic leak including date and findings.There was not surgical intervention to my current knowledge 12.Please describe the appearance of the suture during the second procedure.No second procedure/visual of stratafix suture 13.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? suture did not break intra-operatively, but possibly could have post-operatively 14.Did the suture barbs not engage in the tissue? the suture barbs did engage in tissue, and leak test was performed intraoperatively before closing with no concern from pa or surgeon.15.Did the suture pull out of the tissue? the suture did not pull out of the tissue.16.Did the fixation loop fail? the fixation loop did not fail.17.Were there any patient stress factors that led to the suture breaking or pulling out of the tissue? unknown patient stress factors.18.Onset date/time of anastomotic leak? (# post op days) unknown onset of leak.19.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no re-operation conducted.20.What symptoms did the patient experience following the index surgical procedure? unknown patient symptoms onset date? 21.Other relevant patient history/concomitant medications? unknown.22.What is the physician¿s opinion as to the etiology of or contributing factors to this event? physician's opinion is that stratafix slipped post-operatively because the barbs are not robust enough to hold the tissue.23.What is the patient's current status? unknown patient status 24.Surgeon's name? (b)(6), do, urology.

Brand Name
SFX SPI MCRYL+UNI VIO 6IN 3-0 SA RB-1 MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21740924
Report Number2210968-2025-03362
Device Sequence Number19889362
Product Code GAM
UDI-Device Identifier10705031470002
UDI-Public(01)10705031470002(17)260331(10)100BS0
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K221744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberSXMP1B449
Device Lot Number100BS0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer04/09/2025
04/30/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/29/2025
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale